Maryland, 2008Hail and Damaging Winds in Maryland, June 14, 2008
June 14, 2008 · NWS LWX · 13 events in 4 counties and zones
A cold front pushed into the Mid Atlantic region on June 14. With strong afternoon heating, scattered strong to severe thunderstorms developed ahead of the front in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $44,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed into the Mid Atlantic region on June 14. With strong afternoon heating, scattered strong to severe thunderstorms developed ahead of the front in the afternoon and evening. Some of the storms resulted in downed trees and power lines. Penny-sized hail also occurred in St. Mary’s County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 14, 1:55 PM EST, 40 minutes earlier.
Area forecast discussion, Jun 14, 1:55 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
255 PM EDT SAT JUN 14 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TONIGHT. HIGH PRESSURE WILL
RETURN FOR SUNDAY...BUT THE NEXT COLD FRONT WILL MOVE INTO THE
REGION BY MONDAY NIGHT. COOL HIGH PRESSURE WILL BUILD INTO THE
REGION FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TSTMS FIRING IN UNSTBL AMS GIVEN BOOST FM FULL HEATING AND
TOPOGRAPHY. STILL HIGH CAPE-LOW SHEAR ENVIRONMENT. ATTM...CELLS
ORGANIZING IN SHEN VLY/BLURDG. HWVR...MSTR POOLING IN LEE TROF
BWI-CHO...AND SUSPECT AREAL CVRG MAY INCR ONCE THE ONGOING CNVCTN
COINCIDES W/ THIS FORCING. HV BOOSTED POP UPWD TO LIKELY FOR THE
EVNG HRS.
XPCT STORMS TO MIGRATE TO I-95 CORRIDOR BY START OF TNGT PD...AND BE
OFFSHORE BY 04Z. HIEST THREAT SHUD LAST FOR 3-5 HRS. MAY BE SOME
LINGERING PCPNAFTER THAT...BUT THE STRONGEST STORMS WL PUSH E PRIOR
TO CFP.
NW WNDS AND LEFTOVER SC SHUD PRECLUDE ANY FOG DVLPMNT. BUT...
LEFTOVER MSTR ALSO MEANS MIN-T WONT DROP QUICKLY. THE XCPTN THERE
WUD BE W OF SHEN VLY. OTRW...KEEPING MIN-T CLOSE TO PRVS DAYS...
MID-UPR 60S BURBS/NEAR 70 CITIES.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
CDFNT WL PUSH INTO THE WRN ATLC PRIOR TO SUNRISE. THE MSTR WL GO
WITH IT...AND XPCT NW FLOW/INCRSG SUNSHN FOR THE DAY. H8 TEMPS DONT
DROP ALL THAT MUCH. ONCE AGN...IT WL BE MORE OF A HUMIDITY DIFF THAN
A TEMP DROP. MOS MAXT LOOKS OK...MID-UPR 80S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
H5 PATTERN AT THE BEGINNING OF PD IS ZONAL...WITH VERY SLIGHT H5
HGHT FALLS UNTIL MON NIGHT WHEN ONTARIO H5 CUT LOW TRANSITIONS SEWD
TO BECOME CENTERED OVER NY STATE WED MORNING. H85 TEMPS UNDER THE
TROF ARE UNSEASONABLY LOW (2 SD BLO NRML) AROUND +5C WED-FRI...WHICH
SHOULD GIVE US SELF DESTRUCT MORNING SUN LEADING TO LARGE CU
FIELD/NUMEROUS SHRA IN AFTERNOON.
MONDAY STILL SHAPING UP INTO A SEVERE WEATHER DAY...ALTHO 12Z GFS
CLOSES SFC LOW OVER MD AS OPPOSED TO S PA WHERE YESTERDAYS 12Z SOLN
HAD IT. NAM CAPES AOA 2000 J/KG...AND GFS BUFKIT PROFILES SHOW MEAN
LLVL CAPE BETWEEN 1000-2000 J/KG WITH 0-1KM SR HLCTY VALUES
APPROACHING 100.
BUSY DAY HERE WITH EQUIP/SVR WX...SO WENT WITH HPC FOR DAYS 4-7 AND
ADJMET GUIDANCE FOR PERIODS 4-6.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
TSTMS APPCHG TERMINALS. MVFR CONDS CONTINUE DUE TO HZ. HWVR...XPCT
VSBYS TO DROP TO IFR OR BLO W/IN ANY STORMS. BIGGEST THREAT THRU 00Z
FOR MRB/CHO...LINGERING A CPL HRS LATER FOR WASHINGTON-BALTIMORE
CORRIDOR.
WNDS WL SWING ARND TO NW BHD STORMS. VSBYS SHUD IMPV...AND NO
FURTEHR RESTRICTIONS XPCTD THRU SUN.
REDUCED VSBYS DUE TO SHRA/TSTMS MON/MON NGHT WITH GUSTY SFC WINDS TO
40KTS.
&&
.MARINE...
TSTMS APPCHG WATERS LATE TAFTN AND WL AFFECT WATERS EVE...OPSBLY
LINGERING AFTR MIDNGT FOR LWR PTMC/MID BAY. WUD XPCT SOME SMW/S W/
THESE STORMS.
CDFNT WL SLOWLY PUSH THRU OVNGT...AND HOPEFULLY WL CLR WATERS PRIOR
TO SUNRISE. HWVR...CAA NOT ALL THAT GREAT BHD CDFNT. AT MOST 15 KT
W/ MEAN LYR MIXING. SO...WL PULL SCA POSTED FOR SUNDAY.
MON/MON NGHT SCA MAY BE REQD WITH LLVL JET WITH 30-40 KTS AT 950 MB
IN SHRA/TSTMS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...LEE
AVIATION...HTS/LEE
MARINE...HTS/LEE
Hazardous weather outlook, Jun 14, 9:52 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1052 AM EDT SAT JUN 14 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1052 AM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE
STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF SEVERE WEATHER MONDAY AFTERNOON INTO EARLY
TUESDAY AS A STRONG COLD FRONT WILL PASS THROUGH THE REGION.
SMALL CRAFT CONDITIONS ARE LIKELY ON THE TIDAL POTOMAC AND
MARYLAND PORTION OF THE CHESAPEAKE BAY ON SUNDAY. IN ADDITION...A
SMALL CRAFT ADVISORY MAY BE REQUIRED ACROSS THE TIDAL POTOMAC
RIVER AND MARYLAND CHESAPEAKE BAY FOR MONDAY AFTERNOON INTO
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
PLEASE REPORT ANY STRONG WIND GUSTS OR HEAVY RAINFALL TO THE
NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-151000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1052 AM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY
AHEAD OF AN APPROACHING COLD FRONT. THE STORMS ARE EXPECTED TO
DEVELOP EARLY THIS AFTERNOON OVER THE POTOMAC HIGHLANDS AND MOVE
EAST INTO THE METRO AREAS OF BALTIMORE AND WASHINGTON. A FEW OF
THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF SEVERE WEATHER MONDAY AFTERNOON INTO EARLY
TUESDAY AS A STRONG COLD FRONT WILL PASS THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
PLEASE REPORT ANY STRONG WIND GUSTS OR HEAVY RAINFALL TO THE
NATIONAL WEATHER SERVICE.
HTS
In the hours before
Special weather statement, Jun 14, 1:29 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT SAT JUN 14 2008
MDZ003-501-502-VAZ026>028-WVZ050-051-054-055-502-504-141930-
WASHINGTON MD-SHENANDOAH VA-PENDLETON WV-HARDY WV-HAMPSHIRE WV-
MORGAN WV-EASTERN GRANT WV-CENTRAL AND EASTERN ALLEGANY MD-
EXTREME WESTERN ALLEGANY MD-EASTERN MINERAL WV-ROCKINGHAM VA-
FREDERICK VA-
229 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...SHENANDOAH...
PENDLETON...HARDY...HAMPSHIRE...MORGAN...EASTERN GRANT...CENTRAL AND
EASTERN ALLEGANY...EXTREME WESTERN ALLEGANY...EASTERN MINERAL...
ROCKINGHAM AND FREDERICK COUNTIES...
AT 229 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF PLEASANT VALLEY TO 2 MILES
NORTH OF FRANKLIN...MOVING EAST AT 29 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
THE COMMUNITIES OF FORT ASHBY...MOOREFIELD...ROMNEY AND MATHIAS WILL
BE AFFECTED BY THESE STORMS.
ABW
Special weather statement, Jun 14, 2:06 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EDT SAT JUN 14 2008
MDZ003-141930-
WASHINGTON MD-
306 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON COUNTY...
AT 306 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LONG MEADOW...MOVING EAST AT 13 MPH.
RESIDENTS NEAR THESE STORMS CAN EXPECT LOCAL WIND GUSTS UP TO 50
MPH...SMALL HAIL...A 10 TO 20 MINUTE DOWNPOUR AND OCCASIONAL
DANGEROUS CLOUD TO GROUND LIGHTNING. IF LIGHTNING THREATENS...DO NOT
TAKE SHELTER UNDER TREES OR IN THE OPEN.
THE COMMUNITIES OF LEITERSBURG...RINGGOLD AND FORT RITCHIE WILL BE
AFFECTED BY THIS STORM.
ROGOWSKI
Local storm report, Jun 14, 2:09 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG PHILOMONT 39.06N 77.74W
06/14/2008 LOUDOUN VA EMERGENCY MNGR
MULTIPLE TREES DOWN ON SNICKERSVILLE RD, JEB STUART RD,
GREGGSVILLE RD
&&
WOODCOCKLocal storm report, Jun 14, 2:15 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL LEESBURG 39.10N 77.56W
06/14/2008 E0.75 INCH LOUDOUN VA TRAINED SPOTTER
&&
WOODCOCKLocal storm report, Jun 14, 2:25 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL LEESBURG 39.10N 77.56W
06/14/2008 E0.88 INCH LOUDOUN VA TRAINED SPOTTER
&&
WOODCOCKSpecial weather statement, Jun 14, 2:35 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT SAT JUN 14 2008
MDZ003-502-VAZ026>030-038-039-WVZ050>052-055-142030-
WASHINGTON MD-GREENE VA-MADISON VA-PAGE VA-WARREN VA-SHENANDOAH VA-
HARDY WV-HAMPSHIRE WV-BERKELEY WV-MORGAN WV-
CENTRAL AND EASTERN ALLEGANY MD-ROCKINGHAM VA-FREDERICK VA-
335 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...GREENE...MADISON...
PAGE...WARREN...SHENANDOAH...HARDY...HAMPSHIRE...BERKELEY...MORGAN...
CENTRAL AND EASTERN ALLEGANY...ROCKINGHAM AND FREDERICK COUNTIES...
AT 335 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTH OF LITTLE ORLEANS TO 4 MILES EAST
OF DALE ENTERPRISE...MOVING EAST AT 31 MPH.
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...LIGHTNING...AND
WIND GUSTS TO 40 MPH.
THE COMMUNITIES OF TIMBERVILLE...MASSANUTTEN...MOUNT JACKSON...
SHENANDOAH...STRASBURG...STANLEY...LURAY...STEPHENS CITY AND BIG
MEADOWS WILL BE AFFECTED BY THESE STORMS.
ABW
Event by event
10 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Montgomery
- When
- June 14, 2:35 PM EST
- Where
- Montgomery County, 2.78 mi SSE of Poolesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 39.112, -77.403
A Montgomery County official reported a tree down at the intersection of Hughes Road and Budd Road.
Thunderstorm Wind, Harford
- When
- June 14, 4:55 PM EST
- Where
- Harford County, Edgewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.420, -76.300
Harford County Emergency Management reported trees down in Edgewood.
Lightning, St. Mary'S
- When
- June 14, 5:14 PM EST
- Where
- St. Mary'S County, 1.17 mi S of Loveville
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 38.353, -76.680
The St. Mary's County Public Safety Office reported a house struck by lightning on Point Lookout Road. Minor smoke damage was also reported.
Hail, St. Mary'S
- When
- June 14, 5:20 PM EST
- Where
- St. Mary'S County, 1.38 mi S of Oakville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.360, -76.650
St. Mary's County Emergency Management reported penny-sized hail near Loveville.
Hail, St. Mary'S
- When
- June 14, 5:20 PM EST
- Where
- St. Mary'S County, 1.48 mi SSW of Sandgates
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.400, -76.630
A trained spotter reported penny-sized hail near Broomes Island.
Thunderstorm Wind, St. Mary'S
- When
- June 14, 5:23 PM EST
- Where
- St. Mary'S County, 2.37 mi NW of Leonardtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.327, -76.657
St. Mary's County Emergency Management reported numerous trees down in the Leonardtown area.
Thunderstorm Wind, St. Mary'S
- When
- June 14, 5:23 PM EST
- Where
- St. Mary'S County, 1.23 mi NNE of Oakville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.396, -76.640
St. Mary's County Emergency Management reported numerous trees down in the Oakville area.
Thunderstorm Wind, St. Mary'S
- When
- June 14, 5:28 PM EST
- Where
- St. Mary'S County, 0.53 mi ENE of Hollywood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 38.353, -76.571
St. Mary's County Public Safety Office reported a tree blocking Briscoe Thompson Way.
Thunderstorm Wind, St. Mary'S
- When
- June 14, 5:35 PM EST to 5:45 PM EST
- Where
- St. Mary'S County, 0.51 mi ESE of Hollywood to 2.95 mi SSE of Sotterley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.346, -76.572
St. Mary's County Emergency Management reported trees down in a path from Hollywood to the Patuxent River.
Thunderstorm Wind, St. Mary'S
- When
- June 14, 5:35 PM EST
- Where
- St. Mary'S County, 0.6 mi NE of Park Hall Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.236, -76.442
St. Mary's County Emergency Management reported numerous trees down in the Hermanville area.
Thunderstorm Wind, Calvert
- When
- June 14, 5:40 PM EST
- Where
- Calvert County, 0.88 mi SW of Lusby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.410, -76.460
Calvert County Emergency Management reported trees down in Lusby.
Thunderstorm Wind, St. Mary'S
- When
- June 14, 5:42 PM EST
- Where
- St. Mary'S County, 1.06 mi WSW of Sotterley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 38.374, -76.548
St. Mary's County Public Safety Office reported a tree blocking Sotterley Road.
Thunderstorm Wind, St. Mary'S
- When
- June 14, 5:55 PM EST
- Where
- St. Mary'S County, 4.8 mi E of Sotterley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 38.372, -76.442
St. Mary's County Public Safety Office reported a tree blocking Jones Wharf Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Pennsylvania, June 14, 20081 death · 3 injured · $301,000 · 52 kt wind · 9 events
- Tornadoes and Hail in North Dakota, June 14, 2008$4.8 million · EF0 · 41 events
- Tornadoes and Hail in Minnesota, June 14, 2008$3.2 million · EF1 · 25 events
- Flash Flood in Iowa, June 14, 20081 death · 1 event
- Rip Current in Texas, June 14, 20081 death · 1 event
- Flash Flood in Iowa, June 14, 2008$7.0 million · 1 event
- Flash Flooding in Vermont, June 14 to 15, 2008$2.8 million · 2 events
- Hail and Damaging Winds in Iowa, June 14, 2008$179,000 · 1 in hail · 22 events
- Damaging Wind in Oklahoma, June 14, 2008$480,000 · 65 kt wind · 1 event
- Tornado and Hail in Iowa, June 14 to 15, 2008$190,000 · EF0 · 19 events
- Flash Flood in Illinois, June 14, 2008$250,000 · 1 event
- Hail and Damaging Winds in Virginia, June 14, 2008$64,000 · 50 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107668, 107666, 108094, 107692, 107693, 107687, 107688, 107684, 107669, 107689, 107665, 107680, 107678.